MAUDE Adverse Event Report: KARL STORZ SE & CO. KG LIGHT CABLE 4.8MM X 300MM; LIGHT CABLE ASSEMBLY

KARL STORZ SE & CO. KG LIGHT CABLE 4.8MM X 300MM; LIGHT CABLE ASSEMBLY
Model Number 495NE
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code Superficial (First Degree) Burn (2685)
Date of Event 03/15/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that there was event with a 495ne 4.8mm x 300 light cable.According to the information received the surgeon was doing a laparoscopic procedure and the scope was still partly in the trocar/cannula, however the surgeon laid the scope on the patient's abdomen to get a better angle of view to the target area.Either the shaft of the scope or the light cable junction to the scope's light post then caused a patient burn.
 
Additional Manufacturer Narrative
Manufacturing site evaluation: the instrument evidence of use: distal end that connects to xenon300 has gouges and discoloration around the fibers.No visible damage to the light fibers.The event is filed under internal karl storz complaint id (b)(4).The ifu ifu im-000003 ifu v17.0 (11-2019) warns never place the end of a fiber optic cable or telescope connected to a light cable on or under a surgical drape while the light source is activated.The intensity of the light may cause burns to the patient and/or the surgical drape.
 
Additional Manufacturer Narrative
Manufacturing site evaluation: the optic was attached to the patient with the mounted 495ne light cable mentioned in this message, contrary to the warnings in point 2 of the instructions for use resulting in burns.The burns on the patient were caused by the user and not by a manufacturing defect of the optics.The product was found to be specifications.The ifu warns " do not rest the endoscope or the light cable on the patient or where they are in direct contact with surgical accessories." the event is filed under internal karl storz complaint id (b)(4).

Brand Name
LIGHT CABLE 4.8MM X 300MM
Common Device Name
LIGHT CABLE ASSEMBLY
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen, gm,
GM 
Manufacturer (Section G)
KARL STORZ SE & CO.KG
dr.-karl-storz -strasse 34
78532
tuttlingen, gm,
GM  
Manufacturer Contact
anja fair
2151 e. grand avenue
el segundo, CA 90245
4242188247
MDR Report Key16742880
Report Number9610617-2023-00075
Device Sequence Number6379309
Product Code FCW
UDI-Device Identifier04048551168905
UDI-Public4048551168905
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number495NE
Device Catalogue Number495NE
Device Lot NumberYS04
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2023
Supplement Date Received by Manufacturer09/11/2023
Initial Report FDA Received Date04/14/2023
Supplement Report FDA Received Date09/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient Weight122 KG